Illinois, 2013Hail in Illinois, April 6, 2013
April 6, 2013 · NWS DVN · 2 events in 2 counties and zones
Non severe hail fell in parts of northwest Illinois during the evening of April 6.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Non severe hail fell in parts of northwest Illinois during the evening of April 6.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 6, 6:02 PM CST, 2 hours earlier.
Area forecast discussion, Apr 6, 6:02 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT SAT APR 6 2013
.SYNOPSIS...
ISSUED AT 234 PM CDT SAT APR 6 2013
THE 2 PM SURFACE ANALYSIS SHOWS A MOISTURE STARVED FRONT TO PASS
ACROSS OVER THE AREA THE NEXT 6 HOURS WITH MOST SOLUTIONS TOO
MOIST IN THE LOWEST LEVELS. NOWCAST TOOLS DO SUPPORT ELEVATED
SHOWERS TO DEVELOP ALONG AND JUST AHEAD OF THE BOUNDARY LATE PM
INTO EARLY EVENING WITH POSSIBLY AN ISOLATED STORM. ANY AMOUNTS TO
BE SPOTTY AND GENERALLY LESS THAN A TENTH OF AN INCH. UPSTREAM
ENERGY WITH OPEN GULF WITH DEEP TROUGH TO DIG INTO THE SOUTHWESTERN
UNITED STATES. THIS IS A FAVORED PATTERN LATE SUNDAY INTO MIDDLE
OF NEXT WEEK FOR LAKE MICHIGAN ENHANCED COLD FRONT WITH WIDESPREAD
OVER RUNNING PRODUCING MODERATE TO HEAVY RAIN TOTALS THAT HAVE
POTENTIAL TO CAUSE WATER ISSUES IF RAIN AMOUNTS ARE GREATER THAN 2
INCHES.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 234 PM CDT SAT APR 6 2013
TONIGHT...FRONT SHOULD SLIDE SOUTHEAST OF AREA BY 10 PM WITH A BAND
OF SHOWERS AND ISOLATED STORM ALONG AND AHEAD OF SYSTEM. SKIES SHOULD
CLEAR WITH DECREASING NW WINDS TO ALLOW FOR COOLER TEMPERATURES BY
DAWN OF MIDDLE 30S NW TO LOWER 40S SOUTHEAST.
SUNDAY...MOSTLY SUNNY WITH INCREASING CLOUDS LATE AND LIGHT NW WINDS.
HIGHS UPPER 50S FAR NORTH TO 60S SOUTH TO MAKE FOR SEASONABLE AND
COMFORTABLE APRIL DAY. SHOWERS MAY DEVELOP LATE PM WITH ISOLATED
STORMS FAR SW SECTIONS AHEAD OF SHORT WAVE THAT WILL INTERACT WITH
THE STALLED FRONT IN NORTHERN MISSOURI. POPS SLIGHT CHANCE TO LOWER
CHANCE FOR LATER SHIFTS TO REASSESS. SHEAR PROFILES ARE SUPPORTIVE
OF TRAINING PRECIPITATION THAT WILL NEED A CLOSER LOOK WITH PW/S
WELL ABOVE AN INCH THAT COULD PRODUCE DECENT RAINFALL TOTALS.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 234 PM CDT SAT APR 6 2013
SUNDAY NIGHT AND MONDAY...SO BEGINS THE UNSETTLED WEATHER PERIOD AND
SWITCH TO A WET REGIME. LATEST 12Z RUN MODELS IN GENERAL AGREEMENT
OF UPPER LEVEL WAVE CURRENTLY ACRS THE WESTERN GRT BSN WILL LOOK TO
PROPAGATE UP TOWARD THE REGION IN BROAD WEST-SOUTHWESTERLY STEERING
FLOW ACRS MUCH OF THE MID CONUS SUNDAY NIGHT. LLVL WARM FRONTOGENESIS
ACRS NORTHERN MO WILL LOOK TO RETREAT NORTH THIS PERIOD...WHILE
INCREASING SOUTH TO SOUTHWESTERLY LLVL FLOW/LLJ WILL PUMP UP MOISTURE
WITH PW/S INCREASING TO 0.80 TO AROUND AN INCH BY LATE SUNDAY NIGHT
ACRS THE REGION. THUS IT APPEARS AN ALMOST COOL SEASON TYPE ELEVATED
SYSTEM/MCS WILL LOOK TO TAKE SHAPE AS NOCTURNAL PROCESSES DEVELOP
AND MOVE ACRS MUCH IF NOT ALL THE CWA LATER SUNDAY NIGHT INTO MON
MORNING. PLUME OF 100-400+ J/KG MID LAYER MUCAPES WILL SWEEP UP ACRS
MUCH OF THE AREA ON NOSE OF 30-40 KT SOUTHWESTERLY LLJ ALLOWING FOR
SOME EMBEDDED THUNDER. AMOUNT OF FORCING AND PW/S IN THE COLUMN
SUGGEST 0.40 TO 0.80 OF AN INCH POSSIBLE BY 12Z MON IN MUCH OF THE
DVN CWA...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. MILD LOWS IN
THE 50S SOUTH OF I80. WAVE EXITS ON MON FOR SOME BREAK IN THE
ACTION...SFC FRONT/MAIN BOUNDARY SAGS BACK TO THE IA/MO BORDER AS
SOUTHWEST CONUS UPPER TROF RELOADS WITH DIGGING PACIFIC NORTHWEST
WAVE ENERGY. PREFER THE CONSISTENT FURTHER SOUTH BIAS WITH
QUASI-STATIONARY BOUNDARY/FOCUS POINT OF THE ECMWF AND WILL GENERALLY
FOLLOW THIS MODEL FOR MOST OF THE EXTENDED. MON NGHT...STRENGTH OF
ADVERTISED SFC RIDGE/1035+ MB CENTER OVER EASTERN MT/ FROM THE
NORTHWEST HIGH PLAINS INTO THE WESTERN GRT LKS TO HAVE AN IMPACT ON
THE BOUNDARY. AS NOCTURNAL PROCESSES BEGIN MON NIGHT AND
DEVELOPING SOUTHERLY FLOW UP OFF THE WESTERN GULF INCREASES...
CONVERGENT OVERRUNNING PRECIP EVENT TO COMMENCE AS NORTHEASTERLY
BOUNDARY LAYER FETCH GETS SQUEEZED DOWN ACRS THE NORTH HALF OF IA
INTO NORTHERN IL. ANOTHER PERIOD OF A POTENTIAL ELEVATED MCS TYPE
PRECIP BAND MOVING OFF EASTERN KS/NE BORDER SPAWNING GROUNDS AND UP
ACRS MUCH OF THE CWA THROUGH TUE MORNING...ANOTHER HALF INCH TO AN
INCH POSSIBLE OVER PORTIONS OF THE AREA BY TUE AM. BACK TO MONDAY...
HIGH TEMPS TRICKY/AND WILL BE THROUGH AT LEAST THU/ WITH BIG BUST
POTENTIAL FROM NORTH TO SOUTH DEPENDING ON LINGERING PRECIP AND
BOUNDARY PLACEMENT.
TUESDAY AND WEDNESDAY...TAKING INTO ACCOUNT LATEST ENSEMBLES/MEDIUM
RANGE MODEL RUNS AN AGAIN WITH A BIAS/LEAN TOWARD THE CONSISTENT
ECMWF...WET REGIME TO CONTINUE. AFTER MON NIGHT/TUE AM PRECIP
EXITS...LARGE CHUNK OF SOUTHWEST CONUS UPPER TROF WILL LOOK TO EJECT
OUT IN INCREASING SOUTH-WESTERLIES ACRS THE MID CONUS WITH AID FROM
VIGOROUS UPPER JET ROUNDING THE BEND OF THE TROF. A STRONGER SFC LOW
DEVELOPMENT FROM THE SOUTHEAST PLAINS INTO NORTHERN MO LATE TUE
INTO WED WITH SIGNS OF DEEP LIFT AND OPTIMUM WARM MOIST CONVEYOR UP
OFF THE WESTERN GULF COULD PRODUCE A HEAVY RAIN EVENT WITH YET
ANOTHER ELEVATED MCS TYPE OCCURRENCE/OR HYBRID STRATIFORM WITH SOME
EMBEDDED CONVECTION SYSTEM LATE TUE NIGHT INTO WED. WITH SOME
UNCERTAINTY TO FURTHER DEFINE PERIOD AT THIS POINT...WILL KEEP
BLANKET HIGHER POPS GOING WITH MORE THUNDER OCCURRENCE/MENTION IN THE
SOUTH.
THURSDAY THROUGH SATURDAY...BULK OF UPPER TROF SLATED TO PUSH
EASTWARD ON THU AND BECOME COLD CORE. INVERTED TROF TYPE SIGNATURE
OFF MON INTO SOUTH CENTRAL IL LLVL CYCLONE LATER WED NIGH INTO THU
TO COMBINE WITH SPRING TROWAL FEATURE TO KEEP ROUNDS OF RAIN GOING
LOCALLY WED NIGHT INTO THU. ADD ALL THIS UP...POTENTIAL FOR
WIDESPREAD 1-3 INCHES OF RAINFALL BY MIDDAY THU ACRS THE ENTIRE
CWA...WITH LOCALLY HIGHER AMOUNTS OVER 4 INCHES POSSIBLE. THIS TO
LIKELY HAVE A HYDRO IMPACT WITH MANY RIVERS ON THE RISE AND THE TOP
LAYER OF SOIL BECOMING SUPER SATURATED. IF PRECIP LINGERS LONG ENOUGH
IN COLD CORE UPPER TROF AXIS...MAY EVEN BE A CHANCE FOR WET SNOW OR
RAIN/SNOW MIX IN PORTIONS OF THE AREA THU NIGHT INTO EARLY FRI. WHEN
SYSTEM FINALLY EXITS...DRY COOL RIDGING TO FOLLOW FOR EITHER FRI OR
SAT. ..12..
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 655 PM CDT SAT APR 6 2013
UPPER LEVEL TROUGH IS PROGGED TO EXIT THE AREA IN THE NEXT FEW
HOURS AND SHOULD TAKE THE PRECIP WITH IT. A FEW VERY SMALL CELLS
HAVE PRODUCED LIGHTNING IN THE CID AREA...BUT THIS SHOULD BE SHORT
LIVED.
PASSAGE OF THE COLD FRONT THIS EVENING WILL SHIFT WINDS TO THE
NORTHWEST. MAIN CONCERN AFTER THIS IS THE AREA OF LOW CLOUDS /
MVFR CEILINGS TO THE NORTHWEST IN NORTH CENTRAL IOWA AND MINNESOTA.
MODEL FORECASTS AND SATELLITE EXTRAPOLATION SUGGEST THESE WILL
REACH THE CID AND DBQ TERMINALS AT LEAST...AND PERHAPS MLI...BUT
PROBABLY NOT BRL. THE CLOUDS SHOULD MIX OUT BY MID MORNING WITH
DRY AIR ALOFT. THE NEXT SYSTEM WILL BEGIN PUSHING MID AND HIGH
CLOUDS INTO THE AREA LATE TOMORROW AFTERNOON. WOLF
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...12
AVIATION...WOLF
Hazardous weather outlook, Apr 6, 3:50 AM CST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT SAT APR 6 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
450 AM CDT SAT APR 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
WARM TEMPERATURES...STRONG GUSTY WINDS TO 40 MPH...AND DRIED
VEGETATION WILL RESULT IN A VERY HIGH TO EXTREME THREAT OF GRASS
FIRES. THIS WILL BE ESPECIALLY FROM LATE THIS MORNING THROUGH THE
AFTERNOON AND INTO EARLY THIS EVENING.
A COLD FRONT IS EXPECTED TO TRIGGER A FEW NON-SEVERE FAST MOVING
THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE MAIN RISK FROM
THESE STORMS WILL BE LIGHTNING.
LOW PRESSURE TRACKING ACROSS THE UPPER MIDWEST WILL PRODUCE
STRONG AND GUSTY SOUTHWEST WINDS TODAY. WIND GUSTS WILL BE 35 TO
40 MPH AND MAY BRIEFLY BE SOMEWHAT HIGHER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY NIGHT AND EARLY MONDAY ANOTHER ROUND OF SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE ACROSS THE AREA. NO SEVERE STORMS ARE
EXPECTED...THOUGH LOCALLY HEAVY RAINFALL IS POSSIBLE.
A SPRING STORM SYSTEM WILL MOVE ACROSS THE MIDWEST ON TUESDAY AND
WEDNESDAY. THIS SYSTEM WILL BRING SOME CHANCES FOR THUNDERSTORMS...
MAINLY TUESDAY...TUESDAY NIGHT AND WEDNESDAY. IT IS TOO SOON TO
DETERMINE THE POTENTIAL FOR SEVERE WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HAASE/LE
In the hours before
Special weather statement, Apr 6, 2:57 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 PM CDT SAT APR 6 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-062330-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
357 PM CDT SAT APR 6 2013
...WINDY WITH A VERY HIGH FIRE DANGER THROUGH EARLY EVENING...
THE COMBINATION OF MILD TEMPERATURES...DRY AIR...GUSTY WINDS OVER
35 MPH AND PLENTIFUL DRIED VEGETATION WILL CONTINUE TO PRODUCE A
THREAT OF RAPIDLY SPREADING FIELD AND GRASS FIRES THROUGH 6 PM CDT
THIS EVENING. AFTER 6 PM...THE WINDS WILL START TO DIMINISH AND
SHOWERS INCREASE ACROSS THE AREA.
AVOID BURNING OUTDOORS IF AT ALL POSSIBLE THROUGH THIS EVENING.
IF YOU MUST BURN...MANAGE FIRES VERY CLOSELY AND DO NOT LEAVE
FIRES UNATTENDED. WHEN FINISHED...ENSURE THE FIRE IS COMPLETELY
OUT TO AVOID THE POSSIBILITY OF SMOLDERING EMBERS REIGNITING A BLAZE.
UNTIL THE WINDS DECREASE...MAKE SURE LOOSE ITEMS LEFT OUTDOORS ARE
SECURED. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO WANT TO TAKE
PRECAUTIONS.
12
Special weather statement, Apr 6, 6:54 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 PM CDT SAT APR 6 2013
IAZ067-068-078-ILZ015-024-070145-
LOUISA-MERCER-MUSCATINE-ROCK ISLAND-SCOTT-
754 PM CDT SAT APR 6 2013
...THUNDERSTORM WITH SMALL HAIL IN SOUTHEAST IOWA...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBUS JUNCTION...MOVING EAST AT 40 MPH.
* THE THUNDERSTORM WILL BE NEAR...
GRANDVIEW AND LETTS AROUND 800 PM CDT...
FRUITLAND AROUND 810 PM CDT...
ELIZA AND MANNON AROUND 820 PM CDT...
MILLERSBURG AROUND 830 PM CDT...
HAMLET AROUND 835 PM CDT...
REYNOLDS AND TAYLOR RIDGE AROUND 840 PM CDT...
ONE HALF INCH DIAMETER HAIL AND BRIEF HEAVY RAIN ARE EXPECTED WITH
THIS STORM.
IF YOU HEAR THUNDER...MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4149 9044 4114 9044 4117 9142 4137 9138
TIME...MOT...LOC 0052Z 262DEG 35KT 4125 9132
WOLF
Local storm report, Apr 6, 7:14 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
814 PM CDT SAT APR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 4 NNE WAPELLO 41.22N 91.16W
04/06/2013 M0.50 INCH LOUISA IA TRAINED SPOTTER
MAINLY 1/4 WITH A FEW 1/2 INCH
&&
TOLSENLocal storm report, Apr 6, 7:54 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT SAT APR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 4 S CLINTON 41.79N 90.22W
04/06/2013 M0.25 INCH WHITESIDE IL TRAINED SPOTTER
&&
TOLSENLocal storm report, Apr 6, 7:55 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 PM CDT SAT APR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ERIE 41.66N 90.08W
04/06/2013 M0.25 INCH WHITESIDE IL TRAINED SPOTTER
LASTED ONLY A FEW MINUTES. VIA ESPOTTER.
&&
TOLSENHail, Whiteside
- When
- April 6, 8:02 PM CST
- Where
- Whiteside County, 0.69 mi N of Erie
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.660, -90.080
Penny sized hail fell for about 5 minutes around 902 pm CDT April 6. This was associated with the second storm of the day.
Hail, Henry
- When
- April 6, 8:35 PM CST
- Where
- Henry County, 0.52 mi E of Galva
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.170, -90.040
Dime to nickel sized hail fell in Galva, IL between 930 pm and 935 pm April 6.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Oregon, April 6 to 7, 201370 kt wind · 4 events
- Marine Thunderstorm Winds in Lake Michigan, April 6, 20133 events
- Winter Weather in Michigan, April 6 to 7, 20132 events
- Wildfire in New Jersey, April 6 to 8, 20132 events
- Blizzard in Alaska, April 6, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441870, 441872.